MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT CG8+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT CG8+ CARTRIDGE
Catalog Number 03P88-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On 31-aug-"2021", abbott point of care was contacted by a customer regarding i-stat cg8+ cartridges that yielded a suspected discrepant ph results on a female patient.There was no patient information at the time of this report.(b)(6).At this time there is no reason to suspect a malfunction exists.The reporting decision was based on limited information available that suggests the product was not performing within the variability of the assay.Customer obtained an acceptable ph result of 7.37 at 23:15 with the siemens.The i-stat yielded two results of 7.071 at 23:21 and 7.165 at 23:25 on the repeats.The customer states that due to the two falsely depressed i-stat ph results, a caesarean section was performed at 23:45.The patient was tested on the siemens two more times after the caesarean and yielded acceptable results.With limited information it is unknown if the caesarean section was warranted due to other unknown medical circumstances.Information has been requested but to no avail.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident:(b)(4).The investigation was completed on 21-nov-2022.A review of the device history record (dhr) confirmed the cartridge lot met finished goods release criteria.Retained cartridge testing did not meet the applicable acceptance criteria as outlined in appendix 1 of q04.01.003 rev.Ak, product complaint level 2 and level 3 investigation procedure, for po2 points outside total allowable error (ea) in i-stat tricontrols level 2 (l2tri).All other acceptance criteria were met.A deficiency has been identified as retained cartridge testing did not meet the acceptance criterion with respect to po2 results outside ea as per appendix 1 of q04.01.003 rev.Ak, product complaint level 2 and level 3 investigation procedure, when testing with cg8+ lot w22062a and l2tri lot 311145 on i-stat alinity analyzers.Although a deficiency with respect to po2 results outside ea limits has been determined, a nonconformance quality record (qr) will not be raised.This determination was made under incident (b)(4) where it was concluded that when testing with cg8+ lot w22062a on i-stat alinity analyzers using blood samples, acceptance criteria as per q04.01.003 was met.A similar deficiency (low po2 results outside ea correlated with low po2 ical, when testing with control fluids and i-stat alinity analyzers) was previously documented and investigated under (b)(4).The investigation identified that analyzer type was a contributing cause, with further investigation documented under (b)(4).(b)(4) determined that insufficient equilibration due to continuous calibrant fluid movement is the cause of this issue.Since the root cause has been identified and action(s) are pending implementation to resolve the issue, a new nonconformance qr was not raised.

Brand Name
I-STAT CG8+ CARTRIDGE
Common Device Name
CG8+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
400 college road
princeton, NJ 08540
6136885949
MDR Report Key15417564
Report Number2245578-2022-00133
Device Sequence Number15107897
Product Code CHL
UDI-Device Identifier10054749000163
UDI-Public10054749000163
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue Number03P88-25
Device Lot NumberW22062A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/31/2022
Supplement Date Received by Manufacturer11/21/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale